Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2012, 2:26 PM EDT for Lancaster County, Mathews County, Middlesex County, Virginia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 22, 2012, 3:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lancaster County, VA, Mathews County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:28 PM EDT | TSTM WND DMG | Deltaville, VA | TREES DOWN AROUND DELTAVILLE. |
| Jun 22, 2:37 PM EDT | TSTM WND DMG | 1 Sse Stampers, VA | TREES DOWN ALONG ROUTE 3. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS51 KAKQ 221826
SVRAKQ
VAC103-115-119-221915-
/O.NEW.KAKQ.SV.W.0037.120622T1826Z-120622T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
226 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LANCASTER COUNTY IN EASTERN VIRGINIA...
NORTH CENTRAL MATHEWS COUNTY IN EASTERN VIRGINIA...
SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
* UNTIL 315 PM EDT
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DELTAVILLE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GWYNN AROUND 235 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3749 7627 3752 7643 3762 7647 3763 7636
3768 7640 3766 7631 3762 7627 3761 7628
3761 7632 3758 7633 3756 7629 3755 7630
TIME...MOT...LOC 1826Z 287DEG 16KT 3757 7631
WIND...HAIL 60MPH 1.00IN
$$
JBILLET2 follow-up statements
169
WWUS51 KAKQ 221844
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
244 PM EDT FRI JUN 22 2012
VAC103-115-119-221915-
/O.CON.KAKQ.SV.W.0037.000000T0000Z-120622T1915Z/
MATHEWS VA-LANCASTER VA-MIDDLESEX VA-
244 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MIDDLESEX...SOUTHEASTERN LANCASTER AND NORTH CENTRAL MATHEWS COUNTIES
UNTIL 315 PM EDT...
AT 237 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR DELTAVILLE...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GWYNN AROUND 250 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3749 7627 3752 7643 3762 7647 3763 7636
3768 7640 3766 7631 3762 7627 3761 7628
3761 7632 3758 7633 3756 7629 3755 7630
TIME...MOT...LOC 1844Z 287DEG 16KT 3757 7631
WIND...HAIL 60MPH 1.00IN
$$
JBILLET220
WWUS51 KAKQ 221913
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT FRI JUN 22 2012
VAC103-115-119-221923-
/O.EXP.KAKQ.SV.W.0037.000000T0000Z-120622T1915Z/
MATHEWS VA-LANCASTER VA-MIDDLESEX VA-
313 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIDDLESEX...
SOUTHEASTERN LANCASTER AND NORTH CENTRAL MATHEWS COUNTIES WILL EXPIRE
AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3749 7627 3752 7643 3762 7647 3763 7636
3768 7640 3766 7631 3762 7627 3761 7628
3761 7632 3758 7633 3756 7629 3755 7630
TIME...MOT...LOC 1913Z 287DEG 16KT 3753 7615
$$
ORROCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:02 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 22, 2:02 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 202 PM EDT FRI JUN 22 2012 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OFF THE SOUTHEAST COAST THROUGH TODAY...MAINTAINING HOT AND HUMID CONDITIONS OVER THE MID ATLANTIC REGION. A COLD FRONT WILL CROSS THE AREA LATE AFTERNOON THROUGH SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD OVER THE REGION AGAIN FOR SATURDAY EVENING INTO SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TEMPS WARMING QUICKLY THIS MORNING SHOOTING FOR HIGHS IN THE MID 90S TO A FEW UPPER 90S. SKIES HAVE BECOME MOSTLY CLEAR WITH JUST A FEW PATCHES OF CLOUDS OVER CENTRAL VA. HEATING COMBINED WITH LOW LEVEL MOISTURE SHOULD START TO DEVELOP A CU FIELD ONCE TEMPS HIT THE LOWER 90S. CURRENT SURFACE ANALYSIS SHOWS A PRE FRONTAL TROUGH ORIENTED SW TO NE ACROSS CENTRAL VA THIS MORNING WELL AHEAD OF THE TRUE COLD FRONT SLOWLY PRESSING INTO WESTERN VA. THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THIS PRE FRONTAL TROUGH AFTER 2PM WITH THE FRONT NOT EXPECTED TO MOVE INTO THE REGION UNTIL THE EVENING EVENTUALLY CLEARING THE COAST LATE TONIGHT. SCATTERED TO NUMEROUS STORMS ARE POSSIBLE THIS AFTERNOON AND GIVEN THE SURFACE BASED HEATING...MID LEVEL DRY AIR AND STEEPENING MID LEVEL LAPSE RATES SOME OF THE STORMS SHOULD BECOME STRONG TO SEVERE. DUE TO THE LACK OF SHEAR STORMS WILL BE PULSE IN NATURE BECOMING OUTFLOW DRIVEN GRADUALLY DEVELOPING IN CLUSTERS. THE MAIN THREAT FROM STORMS TODAY WILL BE GUSTY WINDS AND FREQUENT LIGHTNING GIVEN THE INSTABILITY FROM -10 TO -30 DEGREES. ISOLATED AREAS OF FLOODING ARE POSSIBLE DUE TO THE WEAK STEERING FLOW AND SLOW MOVING STORMS. SOME AREAS COULD SEE TWO ROUNDS OF SHOWERS AND STORMS...THE FIRST MID TO LATE THIS AFTERNOON WITH THE PRE FRONTAL TROUGH AND A SECOND BAND OF SHOWERS AND STORMS WITH THE ACTUAL FRONT LATER THIS EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... CDFNT SLO TO PUSH E AND S OF THE FA THROUGH SAT (WHICH IS USUALLY THE CASE THIS TIME OF YR). WL BEGIN TO TAPER POPS FM W-E TNGT...AND KP AT LEAST 20-30% POPS ACRS XTRM SE VA/NE NC ON SAT. CLRG OUT/LWRG HUMIDITY XPCD SAT OUTSIDE OF XTRM SE VA/NE NC. SFC HI PRES EVENTUALLY BUILDS OVR THE FA SAT NGT INTO SUN MRNG. THAT HI BREAKS DN SUN AFTN. LLVL FLO BECOMES SSE ON SUN...AND WL HV SLGT CHC POPS SUN ACRS XTRM SE VA/NE NC (INVOF DISSIPATING FNTL BNDRY)...AND FAR WNW PORTION OF FA (AS WK TROUGH APPROACHES FM THE NW)...OTRW PCLDY. LO TEMPS TNGT FM THE U60S TO M70S. HI TEMPS FM THE M80S TO ARND 90F. LO TEMPS SAT NGT RANGING THROUGH THE 60S. HI TEMPS SUN AGN FM THE M80S TO ARND 90F. && .LONG TERM /MONDAY THROUGH THURSDAY/... LATEST GFS/ECMWF IN GOOD AGREEMENT THAT MID-UPPER LEVEL PATTERN SHIFTS BACK TO ONE FAVORING A TROUGH DIGGING SOUTH FROM HUDSON BAY CANADA AS UPSTREAM RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS STATES. THE TROUGH LOOKS TO BECOME ESTABLISHED ACRS THE GREAT LAKES AND NE STATES TUE-THU. SFC COLD FRONT WILL LIKELY CROSS THE AREA ON MON...WITH ONE LAST VERY WARM DAY IN ADVANCE OF THE FRONT/HIGHS INTO THE UPPER 80S TO LWR 90S. WILL CARRY CHC POPS ALL AREAS DURING CLIMO FAVORED AFTN-EARLY EVENING TIMEFRAME (ALTHOUGH CAPPING AT 30% FOR NOW DUE TO UNCERTAINTY THIS FAR OUT). GENLY A COOLER/DRIER SETUP TUE-THU...LATEST MODELS IN BETTER AGREEMENT THAT ANY GULF OF MEXICO TROPICAL MOISTURE WILL BE SUPPRESSED TO OUR SOUTH THROUGH THE PERIOD. TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW AVG FOR LATE JUNE W/ HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND IN THE 60S NEAR THE COAST. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED TSTMS ON THE RADAR NOW...NOT AFFECTING THE TAF SITES YET...BUT EXPECT THAT SOME OF THEM WILL EVENTUALLY. HAVE ADDED TEMPO GROUPS FOR TSTMS AT KPHF AND KSBY AFTER 20Z AS THESE SITES ARE CLOSEST TO CURRENT ACTIVITY AND THAT REDEVELOPMENT ALONG OUTFLOW BOUNDARIES WILL LEAD TO A PERIOD OF TSTMS. ELSEWHERE...REALLY TOO MUCH UNCERTAINTY TO PLACE TEMPO GROUPS FOR TSTMS INTO THE TAFS...WENT W/ A VCTS AT KRIC...AND NO TSTMS AT KORF/KECG AS BULK OF ACTIVITY MAY BE AFTER THE 1ST 6 HRS. SHOWERS/TSTMS WILL PERSIST INTO THE EVENING...AND SHOWERS MAY LINGER INTO THE FIRST PART OF SATURDAY AT KORF/KECG. WINDS HIFT TO THE NORTH AFTER 06-12Z/SAT W/ CLEARING SKIES. HIGH PRESSURE RETURNS FOR THE REMAINDER OF THE WEEKEND...WITH GENLY QUIET CONDITIONS. NEXT FRONT WILL BRING CHC FOR SHOWERS/TSTMS MON...WITH VFR/DRY WX ANTICIPATED TUE-WED. && .MARINE... NO HEADLINES IN EFFECT W/ SUB-SCA CONDITIONS TODAY...SEAS GENLY AVERAGING 2-3 FT OR LESS AND WAVES AROUND 1 FOOT IN THE BAY (1-2 FT AT THE MOUTH OF THE BAY). A WEAK FRONT/WIND SHIFT TO THE NW OCCURS SAT...BUT ALL GUIDANCE SUGGESTS THE FRONT IS TOO WEAK FOR ANYTHING MORE THAN A BRIEF PERIOD OF 10-15 KT SAT MORNING...FOLLOWED BY THE BOUNDARY WASHING OUT/DISSIPATING BY AFTN. A MORE SIGNIFICANT FRONT W/ STRONGER COLD AIR ADVECTION WILL APPROACH FROM THE WEST SUNDAY NIGHT AND SLOWLY DROP THROUGH THE WATERS MON INTO EARLY TUE. EXPECT A PERIOD OF STRONGER SSE WINDS IN ADVANCE OF THE FRONT LATE SUN INTO MON...FOLLOWED BY POSSIBLE SCA CONDITIONS ON TUE AS FLOW TURNS NW AND COOLER AIR SURGES DOWN ACROSS THE WARMER WATERS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/TMG NEAR TERM...ALB SHORT TERM...ALB/TMG LONG TERM...LKB AVIATION...LKB MARINE...JDM
Hazardous weather outlook, Jun 22, 2:24 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EDT FRI JUN 22 2012 MDZ021>025-VAZ048-049-060>094-096>100-231830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 224 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. NCZ012>017-030>032-102-231830- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 224 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...CONTAINING HEAVY RAIN...INTENSE LIGHTNING...AND STRONG WINDS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ630>632-634>638-650-652-654-656-VAZ095-231830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM-NORFOLK/PORTSMOUTH- 224 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ633-658-231830- CURRITUCK SOUND- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 224 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LKB
In the hours before
Special weather statement, Jun 22, 1:31 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 131 PM EDT FRI JUN 22 2012 VAZ072>074-076>078-084-085-221830- ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA- 131 PM EDT FRI JUN 22 2012 ...CLUSTER OF STRONG THUNDERSTORMS OVER THE PENINSULA AND NORTHERN NECK... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER CHURCH VIEW...OR ABOUT 5 MILES NORTHWEST OF URBANNA...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SAMOS AND...REMLIK AT 150 PM EDT...NESTING AT 155 PM EDT...URBANNA AT 210 PM EDT...WATER VIEW AT 215 PM EDT. WIND GUSTS TO 50 MPH...VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL CAN OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY DOWNPOURS WITH THESE STORMS CAN CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3788 7653 3763 7636 3758 7680 3770 7687 JFOSTER
Local storm report, Jun 22, 1:37 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL URBANNA 37.64N 76.58W
06/22/2012 E0.75 INCH MIDDLESEX VA TRAINED SPOTTER
1/2 TO 3/4 INCH HAIL AND VERY HEAVY RAIN
&&
JFOSTERSpecial weather statement, Jun 22, 1:42 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
142 PM EDT FRI JUN 22 2012
MDZ024-025-221845-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
142 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS OVER WORCESTER COUNTY...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWARK...OR ABOUT 11 MILES SOUTHWEST OF
OCEAN CITY...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR IRONSHIRE AT 150 PM EDT...BERLIN AT 215 PM EDT...OCEAN CITY
MUNICIPALITY AT 240 PM EDT...WEST OCEAN CITY...AND...CAPE ISLE OF
WIGHT AT 245 PM EDT.
WIND GUSTS TO 45 MPH...HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL
HAIL CAN OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS ARE ALSO POSSIBLE.
LAT...LON 3832 7507 3831 7509 3816 7516 3813 7520
3818 7520 3820 7518 3823 7521 3820 7525
3815 7525 3825 7538 3846 7518 3846 7509
3843 7504 3838 7505
JFOSTERSpecial weather statement, Jun 22, 2:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
216 PM EDT FRI JUN 22 2012
VAZ048-049-061-062-221915-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
216 PM EDT FRI JUN 22 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
FLUVANNA...LOUISA AND NORTHWESTERN GOOCHLAND COUNTIES...
AT 214 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RAPIDAN TO TROY TO WINGINA...MOVING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR UNION MILLS AROUND 220 PM...BOSWELLS TAVERN
AROUND 230 PM...TROY AROUND 250 PM...GREEN SPRINGS AROUND 310 PM AND
CUNNINGHAM AROUND 320 PM.
LAT...LON 3805 7827 3813 7822 3816 7809 3812 7797
3810 7783 3802 7772 3776 7785 3766 7809
3739 7824 3744 7840 3761 7827 3768 7824
3775 7845 3777 7848 3781 7849
FORECASTER: JBILLETSpecial weather statement, Jun 22, 2:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 219 PM EDT FRI JUN 22 2012 VAZ087>089-092>094-096-221915- GREENSVILLE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA- SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- 219 PM EDT FRI JUN 22 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF FRANKLIN...CITY OF SUFFOLK...EAST CENTRAL GREENSVILLE...EAST CENTRAL SUSSEX...ISLE OF WIGHT...SOUTHAMPTON...SOUTHEASTERN SURRY...SOUTHERN CITY OF HAMPTON AND SOUTHERN CITY OF NEWPORT NEWS COUNTIES... AT 214 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FORT EUSTIS TO ADAMS GROVE...MOVING EAST AT 5 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND BE NEAR DREWRYVILLE AROUND 230 PM...PONS AROUND 240 PM...MOONLIGHT AROUND 250 PM AND SEBRELL AROUND 320 PM. LAT...LON 3660 7757 3714 7661 3701 7635 3657 7674 FORECASTER: JBILLET
Special weather statement, Jun 22, 2:22 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT FRI JUN 22 2012
MDZ023-024-VAZ099-221915-
ACCOMACK VA-INLAND WORCESTER MD-SOMERSET MD-
222 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS OVER ACCOMACK COUNTY MOVING NORTH...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER PARKSLEY...OR ABOUT 18 MILES SOUTHWEST OF
CHINCOTEAGUE...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR GUILFORD AT 225 PM EDT...NELSONIA AND...MODEST TOWN AT
240 PM EDT...MAPPSVILLE AT 300 PM EDT...HALLWOOD AT 310 PM EDT...
ASSAWOMAN AND...TEMPERANCEVILLE AT 315 PM EDT.
WIND GUSTS TO 45 MPH...VERY HEAVY RAINFALL...HAIL AND FREQUENT
LIGHTNING CAN OCCUR WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3786 7534 3785 7538 3788 7541 3784 7547
3765 7560 3775 7578 3785 7573 3786 7570
3788 7570 3812 7556 3801 7537 3798 7542
3795 7541 3796 7536 3799 7534 3796 7528
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:24 PM EDT | Special Weather Statement | AKQ | Louisa | 51 min |
| Jun 22, 12:31 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 29 min |
| Jun 22, 1:22 PM EDT | Special Weather Statement | AKQ | Northumberland | 53 min |
| Jun 22, 1:31 PM EDT | Special Weather Statement | AKQ | Lancaster | 59 min |
| Jun 22, 1:51 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 39 min |
| Jun 22, 1:59 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Jun 22, 2:16 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 22, 2:16 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Louisa | 59 min |
| Jun 22, 2:19 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin, City of Newport News, City of Suffolk | 56 min |
| Jun 22, 2:22 PM EDT | Special Weather Statement | AKQ | Accomack | 53 min |
| Jun 22, 2:33 PM EDT | Special Weather Statement | AKQ | Northumberland | 57 min |
| Jun 22, 3:00 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jun 22, 3:07 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland | 53 min |
| Jun 22, 3:12 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Jun 22, 3:15 PM EDT | Special Weather Statement | AKQ | Mathews, York, City of Hampton, City of Newport News, City of Poquoson | 60 min |
| Jun 22, 3:31 PM EDT | Special Weather Statement | AKQ | Caroline | 59 min |
| Jun 22, 3:44 PM EDT | Special Weather Statement | AKQ | Amelia, Powhatan | 61 min |
| Jun 22, 3:49 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jun 22, 3:49 PM EDT | Special Weather Statement | AKQ | Caroline | 56 min |
| Jun 22, 3:53 PM EDT | Special Weather Statement | AKQ | Northampton | 67 min |
| Jun 22, 3:57 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 63 min |
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Powhatan | 45 min |
| Jun 22, 4:17 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, Richmond, Westmoreland | 43 min |
| Jun 22, 4:23 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 52 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | AKQ | Hanover, City of Richmond | 63 min |
| Jun 22, 4:32 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 4 hr |
| Jun 22, 4:42 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Dinwiddie, Lunenburg, New Kent, Nottoway and 3 more | 63 min |
| Jun 22, 4:44 PM EDT | Special Weather Statement | AKQ | King William | 46 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, Henrico, New Kent | 30 min |
| Jun 22, 4:56 PM EDT | Special Weather Statement | AKQ | Westmoreland | 34 min |
| Jun 22, 5:02 PM EDT | Special Weather Statement | AKQ | King and Queen, King William | 28 min |
| Jun 22, 5:09 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 36 min |
| Jun 22, 5:21 PM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent, Prince George, City of Hopewell, City of Petersburg | 54 min |
| Jun 22, 5:27 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William, Richmond | 48 min |
| Jun 22, 5:31 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 44 min |
| Jun 22, 5:35 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 40 min |
| Jun 22, 5:37 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Portsmouth | 3 hr |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, Surry, Sussex | 49 min |
| Jun 22, 5:45 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Sussex, City of Emporia | 45 min |
| Jun 22, 5:58 PM EDT | Special Marine Warning | AKQ | 78 min | |
| Jun 22, 6:12 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, New Kent, Prince George, Surry and 1 more | 48 min |
| Jun 22, 6:16 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk | 44 min |
| Jun 22, 6:19 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 41 min |
| Jun 22, 6:28 PM EDT | Special Marine Warning | AKQ | 81 min | |
| Jun 22, 6:33 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 27 min |
| Jun 22, 6:36 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 24 min |
| Jun 22, 6:48 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 42 min |
| Jun 22, 6:50 PM EDT | Areal Flood Advisory | AKQ | Greensville | 74 min |
| Jun 22, 6:54 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 1 more | 51 min |
| Jun 22, 6:57 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Jun 22, 6:58 PM EDT | Special Weather Statement | AKQ | Greensville, Isle of Wight, Southampton, City of Emporia, City of Franklin, City of Suffolk | 62 min |
| Jun 22, 7:27 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
| Jun 22, 7:51 PM EDT | Areal Flood Advisory | AKQ | City of Suffolk | 99 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.